Alert archive / Idaho / Flash Flood Warnings in 1997
Flash Flood Warning 20, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 12, 1997, 5:15 PM MDT for Bannock County, Caribou County, Idaho. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 1997, 5:15 PM MDT (23:15 UTC)
- Expired
- Aug 12, 1997, 6:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
Counties Bannock County, ID, Caribou County, ID
The radar
The Pocatello radar (KSFX), 77 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 122320 FFWPIH IDC005-029-130015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 515 PM MDT TUE AUG 12 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 615 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...S... IN SOUTHEAST IDAHO ...NORTHERN BANNOCK COUNTY...WESTERN CARIBOU COUNTY AT 515 PM MDT DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE TO DEVEOP AND MOVE ACROSS NORTHERN BANNOCK COUNTY... INCLUDING THE COMMUNITIES OF POCATELLO AND INKOM AND AS FAR SOUTH AS MCCAMMON. THUNDERSTORMS WERE ALSO ENTERING WESTERN CARIBOU COUNTY AND WILL REACH THE CHESTERFIELD AND PEBBLE CREEK SKI AREA BY 535 PM. THESE STORMS HAVE A HISTORY OF VERY HEAVY RAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. SURVICK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:00 PM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 12, 2:00 PM MDT, 3 hours 15 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MDT TUE AUG 12 1997 UPPER LOW PRESSURE DISTURBANCE OVER SOUTHERN OR/ID BORDER COMBINED WITH VERY MOIST/UNSTABLE AIR MASS WILL PRODUCE ONE MORE ROUND OF THUNDERSTORMS THIS EVENING. BOI/LKN/SLC 12Z SOUNDINGS INDICATING PRECIPITABLE WATER NEAR OR A LITTLE HIGHER THAN MONDAY MORNING. CAPE VICINITY OF 1500 J/KG. LAPSE RATES STEEPEN SLIGHTLY THIS AFTERNOON AS COLD POOL ALOFT EXPANDS OVER FORECAST AREA. CONVECTIVE CLOUDS ALREADY DEVELOPING IN NORTHEAST NV EXTENDING INTO CASSIA COUNTY. GROUND ACROSS SOUTH CENTRAL HIGHLANDS IS VERY MOIST FROM YESTERDAYS ROUND OF STORMS INCREASING RISK OF FLASH FLOOD POTENTIAL FOR THIS EVENING. PER COORDINATION WITH BOI...AREA WILL BE HIGHLIGHTED THIS EVENING IN WATCH. UPSLOPE FLOW AND WEAK PV SUPPORT ALOFT WILL SUPPORT MORE SHOWERS TONIGHT ZONES 19/20/21. PV MAX OVER NORTHWEST NV SHOULD ROTATE ACROSS NORTHERN NV AND BACK INTO SOUTHERN ID LATE TONIGHT FOR POSSIBLE NOCTURNAL SHOWERS. SHORT WAVE MOVING DOWN BC COAST WILL HELP KICK SOUTHWEST IDAHO DISTURBANCE DOWNSTREAM INTO WY WEDNESDAY...ONLY RESIDUAL DYNAMICS FOR SLIGHT CHANCE POPS WEDNESDAY AFTERNOON. HEIGHTS/THICKNESS RISE A LITTLE...HOWEVER BY LATE WEDNESDAY AFTERNOON NORTHWEST FLOW ALOFT AND COLD AIR ADVECTION WILL BEGIN TO OFF SET SUNSHINE. THUS WILL DOWN PLAY WARMING TREND OVER GUIDANCE A BIT. NORTHWEST FLOW INCREASES THROUGH THE END OF THE WEEK WITH TEMPERATURES COOLING ABOUT 6 TO 8 DEGREES BY THE WEEKEND...SOME PATCHY MORNING FROST POSSIBLE. RS .WSR88D KSFX VCP21...OPERATIONAL. IDA BB 046/080 044/082 042 08422 PIH BB 049/080 046/083 044 08522
In the hours before
Local storm report, Aug 12, 1:00 PM MDT, 4 hours 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
100 PM MDT TUE AUG 12 1997
TIME(MDT) ...CITY LOCATION... STATE ...EVENT/REMARKS...
...COUNTY LOCATION...
0405 PM ARBON ID HEAVY RAIN
08/11/97 POWER SPOTTER REPORTS ONE INCH
OF STANDING WATER ON
ROAD. 0.55 INCHES STORM
TOTAL PRECIPITATION.
0420 PM 30 NW MALAD CITY ID HEAVY RAIN
08/11/97 ONEIDA SPOTTER REPORTS 1.12
INCHES OF PRECIPITATION
IN 20 MINUTES.
0.25 HAIL.
0640 PM REXBURG ID HEAVY RAIN
08/11/97 MADISON SPOTTER REPORTED 0.73
INCHES OF RAIN IN 25
MINUTES. 0.25 TO
0.50 HAIL.
0655 PM PLANO ID RAIN
08/11/97 MADISON SPOTTER REPORTS 0.75
INCHES OF PRECIPITATION
IN ONE HOUR. 0.25 HAIL.
0700 PM VICTOR 2 1/2 N ID HAIL
08/11/97 TETON 3 OR 4 INCHES DEEP
0708 PM 8 E ST ANTHONY ID FUNNEL CLOUD
08/11/97 FREMONT SHERIFF REPORTED FUNNEL
CLOUD IN AREA NEAR HUG
HOLLOW.
END/MOLINALocal storm report, Aug 12, 1:20 PM MDT, 3 hours 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
100 PM MDT TUE AUG 12 1997
TIME(MDT) ...CITY LOCATION... STATE ...EVENT/REMARKS...
...COUNTY LOCATION...
0405 PM ARBON ID HEAVY RAIN
08/11/97 POWER SPOTTER REPORTS ONE INCH
OF STANDING WATER ON
ROAD. 0.55 INCHES STORM
TOTAL PRECIPITATION.
0420 PM 30 NW MALAD CITY ID HEAVY RAIN
08/11/97 ONEIDA SPOTTER REPORTS 1.12
INCHES OF PRECIPITATION
IN 20 MINUTES.
0.25 HAIL.
0640 PM REXBURG ID HEAVY RAIN
08/11/97 MADISON SPOTTER REPORTED 0.73
INCHES OF RAIN IN 25
MINUTES. 0.25 TO
0.50 HAIL.
0655 PM PLANO ID RAIN
08/11/97 MADISON SPOTTER REPORTS 0.75
INCHES OF PRECIPITATION
IN ONE HOUR. 0.25 HAIL.
0700 PM VICTOR 2 1/2 N ID HAIL
08/11/97 TETON 3 OR 4 INCHES DEEP
0708 PM 8 E ST ANTHONY ID FUNNEL CLOUD
08/11/97 FREMONT SHERIFF REPORTED FUNNEL
CLOUD IN AREA NEAR HUG
HOLLOW.
END/MOLINAThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:24 PM MDT | Flash Flood Warning | PIH | Madison | 66 min |
| Aug 12, 2:39 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Minidoka | 51 min |
| Aug 12, 3:35 PM MDT | Flash Flood Warning | PIH | Cassia | 55 min |
| Aug 12, 3:35 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 55 min |
| Aug 12, 4:07 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 53 min |
| Aug 12, 4:18 PM MDT | Flash Flood Warning | PIH | Bannock | 57 min |
| Aug 12, 4:18 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 57 min |
| Aug 12, 4:29 PM MDT | Flash Flood Warning | PIH | Power | 61 min |
| Aug 12, 4:29 PM MDT | Severe Thunderstorm Warning | PIH | Power | 61 min |
| Aug 12, 4:48 PM MDT | Flash Flood Warning | PIH | Cassia | 57 min |
| Aug 12, 5:32 PM MDT | Flash Flood Warning | PIH | Oneida | 43 min |
| Aug 12, 5:32 PM MDT | Severe Thunderstorm Warning | PIH | Oneida | 43 min |
Nearby
Flash Flood Warnings in Idaho, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.